Announcement

Collapse
No announcement yet.

VERY SERIOUS MUST READ

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Britgal
    replied
    Hi Reba, I totally agree with your post. My pharmacists know me really well, and so they always know to tell me if I am prescibed a med, what the effects may be which is great, or interactions with another drug. I also inform my urologist about what meds I am on with my Nurse Practitioner. Very good advice, thanks for posting, hugs Iris.

    Leave a comment:


  • Rozbro
    replied
    Hey everyone. Thanks so much for all of the hugs and prayers. God really helped me through this. The dr. said everything was ok. My BP was a little high, but he said it was probably because I was so scared, duh. No residual problems and I should be 100% in a few days, whatever 100% is in my world. Hardy har-har! Anyway he said he had spoken with a neurologist and he said there were no side effects to be concerned about, when using Topamax. He said he believed me and was very concerned because he has prescribed Topamax so much. He said he was going to research it more and let me know what he finds out. My pharmacist also said in the pamphlet that 1 in 2000 epileptic patients had sudden death, under supervised clinical studies, during drug trials. HELLO? That seems pretty significant. I'm kind of the odd ball anyway (Allergic to all sorts of stuff). My dr. thinks it was probably more of an allergic reaction, of the Topamax. I agree with the above notes- 1. Always use the same pharmacy and try to speak with your pharmacist each time you add a new med to your arsenal. They don't always catch everything, and you still need to be counseled on all your meds (to refresh your memory). 2. Make sure all of your doctors confer with one another and that you are not being "double dosed", (they won't know unless you tell them). 3. Do your own research. Look up drug interractions. Some drugs don't even mix well with the craziest things, licorice, grapefruit juice, etc. I know this is long winded, but soooooooooo important! We have to take control of our own disease and not let it control us. Doctors are not God and they need all the help they can get. They don't know everything and we have all had our problems with informing them about IC. My thoughts and prayers are with you and I appreciate yours so much.
    TAKE CARE!
    -Reba

    Leave a comment:


  • mimirogier
    replied
    I'm on topomax for migraines and I had a stroke and the doctors kept saying it was the topomax that was making the whole side of my body go limp. That was kinda scary that they thought a med would do that. I had taken it for months with no problems. I finally convinced them it WAS a stroke and am still taking topomax without a problem. I do check everything with my pharamacist so I don't get into trouble.

    Leave a comment:


  • felineperson3
    replied
    Reba,
    Thanks for sharing--Glad your story, at least had a happy ending! Being a nurse, I am aware of the danger of drug interactions and contraindications, but since I am retired I don't stay on top of all the new drugs being introduced daily. If you only use ONE pharmacy they do try to keep track of all your medications, but even that's not infallible. It's better to check out any new medication you receive for yourself.
    I hope your appointment with your physician doesn't showing any residual damage to your CNS.
    Hugs & prayers,

    Leave a comment:


  • Vicki Brown
    replied
    Reba, So glad you're ok and following up with your dr. It was really nice of you to take the time to let all of us know about this scary incident that could happen to any of us that take several meds. Rest, stay warm and I'm sending you prayers and hugs.
    p.s.....please let us know what your dr. said

    Leave a comment:


  • ICchell
    replied
    OH My Gosh! Thank God you are okay!!!!!
    Pretty scary!

    Leave a comment:


  • Britgal
    replied
    Wow, thanks for posting Reba, a good point to take notice of, hope you are doing O.K. Take care Iris.

    Leave a comment:


  • Solfish37
    replied
    wow...I've been taking up to 200 mgs of topamax and 50 of Atarax, Was incredibly sedated and have tapered that myself to 50 mgs topamax and 25 of atarax. Feel much better but did not have nearly the reaction you did. Wonder if the combo was like an allergic rxn in you? wierd! my pain clinic doctor didn't even pick up on the meds being a problem together. He's more worried about the valium and morphine. (which really don't sedate me much) I'm thinking though, I've been on Topamax forever due tomigraines...(almost 3 years and they had me up to 500 mgs...talk about "DUH...WHATS MY NAME? PLEASE WIPE MY DROOL".

    HUGS to you...I sure hope you feel better soon...

    Tracey

    Leave a comment:


  • hillio75
    replied
    How scary Reba! I hope you are feeling better.

    Another thing you can do to help prevent or monitor for drug reactions is to get your prescriptions filled at the same pharmacy. Their computer alerts for potential drug interactions and the pharmacist may as well.

    As far as the topamax goes, it is only FDA- approved right now for treating epilepsy (it's an anti-convulsant), but it is also used "off-label" for mood disorders and migraines. And apparently pain management as well, though I'm not as familiar with that research.

    Nicole

    Leave a comment:


  • dixiefireball
    replied
    thanks for shareing this useful information with us. I agree sometimes we are in so much pain we may not think about mixing this med with that one. I always ask my doctor can i take this with that if not how long in between times, but when you are in pain all you want to do is stop hurting. I'm sorry this happen to you but i know it is a lesson you will never forget and I hope others learn from you. Thank You. ((((((hugs go you)))))) i pray you will be okay.

    Leave a comment:


  • vm
    replied
    Oh, how scary. I do hope you are feeling better now. Thank you for sharing the story with others. kissing

    Leave a comment:


  • JAF
    replied
    Atarax is an antihistamine, the generic is Hydroxyzine. There is another brand name for this medication, it is Vistaril. There might be just a little difference but not much. The both go as Hydroxyzine in generic, the Atarax is I believe HCL and the Vistaril is Paomate. Hope that helps.

    Leave a comment:


  • lotsofgirls
    replied
    Reba,
    thank you so much for that. the interaction is between atarax and topamax? What is atarax again? And topamax is for pain but not a narcotic?
    Cath

    Leave a comment:


  • carlinjkammerer
    replied
    How scarry! I am glad you are ok. That is really frightening. Thank God you are ok.

    Leave a comment:


  • JAF
    replied
    Reba,
    I am glad you are going to see your Dr. and glad you are OK. I guess this is something I have always done. I even call to check when I want to add cough syrup. I learned how bad drug interactions can be when I was in nursing school and that is something that has just stuck with me. It is very important and it was good of you to post to remind us.

    Leave a comment:

Working...
X